Like everyone else I have had an awful time of it. I was on 60mg for about 4 years.
I tapered slowly under supervision of psychiatrist over about 6-8 weeks (I can’t remember exactly) which involved opening the capsules and measuring out the beads. Symptoms were awful. Most of them have subsided now but two remain, one of which is getting worse.
I’ve now been off Cymbalta completely for about 2 months and am suffering from severe insomnia, which is getting worse. I wake up after about 30-60 minutes and spend most of the night awake - usually getting about 2-3 hours sleep total. It’s my legs. I am incredibly tired (so I have trouble doing anything useful like reading) but just can’t relax my legs enough to fall asleep - the muscles just continually tighten up and I cannot relax them. I have tried everything: stretching, supplements (magnesium etc), exercise, no exercise, caffeine during the day, no caffeine during the day. I have never had insomnia before in my life (I am now 48).
The only thing that has given any relief is Diazepam, but I am trying very hard not to take it because that will lead to a whole other list of problems.
The irony is that the reason I got off Cymbalta was that it caused hypersomnia. After spending a lot of time and money on medical specialists having sleep studies etc, a pharmacist suggested to me that hypersomnia is a common side effect of Cymbalta. Low and behold, it was the cause of my hypersomnia. I was already resenting Cymbalta for the emotional blunting it caused but I found the hypersomnia completely debilitating.
The other residual side effect of withdrawal is irritability. I feel like I’ve had a personality change, I pray not permanent. I find myself becoming frustrated and snapping about my children. I was never like this before.
I am at my wits end. It is now 2:10 am and I am trawling through this forum looking for help. Reading everyone else’s stories though is just making me more depressed. God alone knows when if every I will be free of this cursed drug. Has my brain been permanently damaged? Is this my life now?